Alert archive / Maine / Gale Warnings in 2017
Gale Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 6, 2017, 2:32 PM EST. It took effect at Jan 7, 2017, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:32 PM EST (19:32 UTC)
- In effect from
- Jan 7, 2017, 7:00 PM EST
- Expired
- Jan 8, 2017, 12:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
023 WHUS71 KCAR 061932 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EST FRI JAN 6 2017 ANZ050-051-070345- /O.NEW.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 232 PM EST FRI JAN 6 2017 ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-070345- /O.NEW.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 232 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
996 WHUS71 KCAR 070314 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1014 PM EST FRI JAN 6 2017 ANZ050-051-071115- /O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1014 PM EST FRI JAN 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-071115- /O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1014 PM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
134 WHUS71 KCAR 070834 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EST SAT JAN 7 2017 ANZ050-051-071645- /O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 334 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-071645- /O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 334 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
124 WHUS71 KCAR 071423 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 923 AM EST SAT JAN 7 2017 ANZ050-051-072230- /O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 923 AM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-072230- /O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 923 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
271 WHUS71 KCAR 071956 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EST SAT JAN 7 2017 ANZ050-051-080400- /O.CON.KCAR.GL.W.0004.170108T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 256 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-080400- /O.CON.KCAR.SC.Y.0003.170108T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 256 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
172 WHUS71 KCAR 080215 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 915 PM EST SAT JAN 7 2017 ANZ050-051-081015- /O.CON.KCAR.GL.W.0004.000000T0000Z-170108T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 915 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-081015- /O.CON.KCAR.SC.Y.0003.000000T0000Z-170108T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 915 PM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
788 WHUS71 KCAR 081148 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 648 AM EST SUN JAN 8 2017 ANZ050-051-081500- /O.EXT.KCAR.GL.W.0004.000000T0000Z-170108T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 648 AM EST SUN JAN 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-081500- /O.EXT.KCAR.SC.Y.0003.000000T0000Z-170108T1500Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 648 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
280 WHUS71 KCAR 081435 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 935 AM EST SUN JAN 8 2017 ANZ050-051-081700- /O.EXT.KCAR.GL.W.0004.000000T0000Z-170108T1700Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 935 AM EST SUN JAN 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-081700- /O.EXT.KCAR.SC.Y.0003.000000T0000Z-170108T1700Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 935 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
188 WHUS71 KCAR 081714 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1214 PM EST SUN JAN 8 2017 ANZ050-051-090115- /O.EXP.KCAR.GL.W.0004.000000T0000Z-170108T1700Z/ /O.NEW.KCAR.SC.Y.0004.170108T1714Z-170109T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1214 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-090115- /O.EXP.KCAR.SC.Y.0003.000000T0000Z-170108T1700Z/ /O.NEW.KCAR.SC.Y.0004.170108T1714Z-170109T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1214 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:55 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 6, 11:55 AM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1155 AM EST Fri Jan 6 2017 .SYNOPSIS... Low pressure will track south and east of the area on Friday. High pressure will build into the region Saturday then another low will track south and east of the area Saturday night into Sunday. && .NEAR TERM /THROUGH TONIGHT/... Update 11:50 am: have adjusted snowfall amounts along the coast slightly higher. Also adjusted temperature. A weak shortwave and small surface low moving off the Mid-Atlantic coast will slide south of the area today. Some light snow may brush the Downeast coastal areas early today giving a dusting of snow to some spots. Otherwise, the system is expected to remain far enough to the south to keep most areas dry. Winds will be light and the sky will turn out mostly sunny across central and northern areas and partly sunny Downeast as the small low slides well south of Nova Scotia. High pressure building over the region tonight will bring a mostly clear and cold night with light winds. Lows will range from the low teens below in the far north to the teens above along the Downeast coast. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... An Arctic airmass to be over the region through this term w/a low pres system passing s of the Gulf of Maine by Sunday. High pres will build into the region.A sunny day to start out but then clouds will be on the increase especially across the southern portion of the CWA as low pres lifts ne from the mid-Atlc. The northern portion of the CWA will stay at least partly sunny. It will be a cold day w/daytime temps around 10 degrees across the northern 1/2 of the CWA and mid to upper teens for central and downeast areas. Low pres will continue to lift ne Saturday night into Sunday staying well s of the region. This is a large system however and the latest runs of the guidance including the ECMWF, GFS and Canadian Global suggest a glancing blow for the coast and eastern Washington County. Further n and w, drier w/less clouds leading to a very cold night Saturday night as temps drop back to a range of 10 to 15 below. The Central Highlands and Interior Downeast look like they will see zero to 5 below w/the coast being a tad warmer(5 to 10 above). Confidence is high enough to bring the pops up across the coast and eastern Washington County to 60% by Sunday as the low passes by to the s. Further n and w, pops drop off dramatically w/a sharp cutoff. Snowfall totals from the event will range from 1 to 3 inches at best w/the highest totals across eastern Washington County where the best forcing and llvl convergence will reside. It will be a cold and breezy day on Sunday. Daytime temps are expected to be in the single numbers across the north and west while central and downeast areas see low to mid teens. It will be a breezy day especially across the downeast and coast. N winds of 10 to 15 mph w/gusts to 25 mph will allow for the snow to blow around. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Continued very cold into Monday and then temps will rebound by mid week to above normal readings. An upper trof is forecast to swing across the region Sunday night while at the surface, strong high pres to s will ridge toward the region. Some snow showers are possible across the region Sunday evening and then gradual clearing especially across the downeast and coast. Northern and western areas could hang on to some clouds w/nw flow coming off the yet open St. Lawrence. A second surge of Arctic air is forecast to funnel into the region by early Monday morning. Temps across the north and west are expected to be 10 to 15 below by Monday morning. This airmass in conjunction w/the nw winds will lead to some wind chill issues especially for the northern 1/2 of the region. It will be very cold all the way to the coast w/temps hitting zero to 5 below. Still plenty of time to assess this situation for any wind chill headlines. High pres will quickly slide across the mid Atlc region on Monday while a frontal system moves across northern New England. All the long range guidance points to some light snow breaking out Monday night into early Tuesday. The ECMWF is the most aggressive w/this frontal system while the GFS and its Ensemble Mean along w/the Canadian Global support a weaker system. Decided to use a consensus apch and bring 40% pops for the region w/some slight snow. The airmass is expected to moderate by at least 10 degrees on Tuesday as a ssw flow sets in. Things are expected to really warm up by Wednesday as low pres passes well to the w of the state w/a strong s flow setting up. Some snow is expected to develop later Tuesday night and then will most likely transition to mixed precip(freezing precip for a time) and then to rain on Wednesday. The rain is expected all the way to the border given the setup w/the strong pres gradient in place. Confidence is high for precip chances and decided to go w/60% pops for later Tuesday into Wednesday. We could be looking at some winter weather headlines as well as wind headlines. Another thing to consider is the Astronomical High Tide on Wednesday w/the full moon. This could lead to coastal flood issues. It will be interesting to see how things play out as we close in on this event. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions are expected across the area today and tonight. The possible exception will be Bar Harbor which may briefly drop to MVFR around mid morning as a small low tracks south of the area. SHORT TERM: VFR Saturday w/conditions dropping to MVFR and perhaps IFR for KBGR and KBHB Saturday night into Sunday w/some snow and wind. The northern terminals are expected to remain at VFR into Sunday. Conditions for KBGR and KBHB are expected to improve to VFR Sunday night right into Monday. The northern terminals especially n of KHUL could see MVFR for Sunday night into early Monday mainly for some snow showers and cigs. && .MARINE... NEAR TERM: Winds will drop below SCA this morning as a small low tracks south of the waters. Winds will the remain below SCA today and tonight as high pressure slowly builds across the waters. SHORT TERM: Conditions look like they will come up to at least SCA levels as n winds increase to 20-25 kts ans seas build to 5 ft seas) later Saturday night into Sunday. There is the possibility that gusts could hit 35 kts for the outer zones as low pres passes by to the s. Conditions are expected to improve by Monday as high pres to the s ridges across the waters..Winds are expected to drop back to 15 kts w/seas dropping to around 4 ft. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Mignone
Hazardous weather outlook, Jan 6, 2:32 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EST FRI JAN 6 2017 MEZ001>006-010-011-015>017-029>032-071945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 232 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-071945- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 232 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-071945- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 232 PM EST FRI JAN 6 2017 ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:32 PM EST | Small Craft Advisory | CAR | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.